Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking microlite and vitamin tablets. Having cold sores. Suggest the course of action?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
quick question , i am on the combined pill / microlite and have just started taking energise b+ vitamins with vitamin c as i am getting coldsores a lot so must be run down,. , the dosage of vit c in the soluable tablet is 1000mg a tablet and you take one a day.. does this interfere with the pill and do you need a few hours before taking the pill??
Posted Mon, 16 Sep 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 33 minutes later
Brief Answer:
Yes it does.

Detailed Answer:
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into your problem I would like to tell you the effect of vitamin C is to increase the absorption of estrogen. So , the level of estrogen rises when you are on high doses of Vitamin C . If you then stops taking it , estrogen is lowered suddenly and this could lead to withdrawal bleeding and spotting .

It is advised that it should be taken 4-5 hours before or after taking your OCP . IF you have withdrawl bleed just lower the amount of vitamin C that you are taking or avoid it.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor